Connect with others who understand.

sign up log in
Resources
About MyMyelomaTeam

Connect with others who understand.

sign up log in
Resources
About MyMyelomaTeam
Real members of MyMyelomaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Hi Just Wanted To Ask Is There A Good Time To Take Revlimid And Dexamethasone Thanks

Hi Just Wanted To Ask Is There A Good Time To Take Revlimid And Dexamethasone Thanks

A MyMyelomaTeam Member said:

Hi Kristen,
I have been on Levothyroxin for my thyroid for over a year now since the Revlimid was interfering with my thyroid. It is unusual according to my endocrinologist that I am stable in thyroid tests , but I am. I was fatigued so my General Practitioner referred me to the endocrinologist.
I switched my Revlimid from 9 pm to 9 am and eventually switched back only because I had trouble being consistent and saw no significant change in my sleep.
I read your story which sounds a lot like my treatment and experiences with Velcade/Dexamethasone/ Revlimid. The Dexamethasone made me emotional and I ate a lot causing a huge weight gain of 40 lbs. Eventually everything will pass and you will feel much better. You can read the stories of various patients on MyMyelomaTeam by pressing the picture.
Welcome to MyMyelomaTeam where you can read resource articles to get more educated about MM. A informed patient has reduced stress , is more empowered and can adapt more easily. A positive attitude, faith and hope are the best attributes to success. The key to work through a challenging situation is that you believe it’s going to get better. Keep going, keep preservering. You will get through the tough times and get better. Never give up, never quit.
I have added you to our team of Multiple myeloma fighters who gladly share their experiences and support. 🙏

posted 3 months ago
A MyMyelomaTeam Member said:

I agree that dex raises you up the day you take it and slams you down the next. Make no important decisions on those 2 days a weeks. See if your doc will rx you a sleeping pill for the one night a week of dex induced insomnia. I find that 2 benadryl pills only put me to sleep for an hour or 2 and then make me feel woozy for a long time thereafter. Best ask your primary care doctor, as oncologists seem to think mainly in terms of blood chemistry.

posted 5 months ago
A MyMyelomaTeam Member said:

I had to quit taking it because of an allergic reaction. When I was taking it the most convient time for me was 8 am.

posted 5 months ago
A MyMyelomaTeam Member said:

I take dex early on Thursday mornings so the effects are worn off by the weekend so I can take care of my young grandson on Sunday morning. Revlimid I took every morning.

posted 5 months ago
A MyMyelomaTeam Member said:

Hi,
I was diagnosed with IgA Kappa Light Chain Multiple Myeloma with high risk DNA abnormalities in January 2019I.
I used to take dexamethasone and Revlimid at bedtime believing that I would fall asleep before the side effect of insomnia would begin. Fatigue and insomnia were common. I was advised to take medication for side effects, but slowly weaned off them to best manage how I felt. I was diagnosed in remission after 2 years and am now on Revlimid 15 mg for 21 days each month. I believe my dexamethasone dose was 20 mg. The dexamethasone made me very emotional, either easily agitated or feeling melancholy. I could be difficult when on dexamethasone. I would easily cry over watching St Jude Children Hospital ads and bad news on TV. Understanding that the dexamethasone is creating the emotional response is important so that you control it ,and function better with others.. I was on dexamethasone for 6-8 months. I did not have a ASCT as it was a treatment held in reserve. I have not had a relapse for over a year now ,and believe I will last in remission for quite a while.
Hang in there the biggest task you will have is to best manage how your mind and body feel with the medications for side effects. My goal was always to reduce side effect medications to simplify my quality of life. It is important that you keep track of and describe how you feel with your healthcare team oncologist and/nurse. Your team can prove to be very helpful to addressing your symptoms. My nurses were extremely helpful and compassionate. I also monitored my lab draw test results in a data base application on my iPhone. The cancer centers each have one. The log of lab data will help your healthcare team determine what issues you are encountering and advise you of solutions. Do not over eat, avoid sweets and bad diet habits from emotions created by the dexamethasone. I gained nearly 40 lbs. and luckily lost most of it in stages with disciplined diet. I have now lost 30 lbs of the excess weight in stages. Exercise and walks are important when you can handle it. Keep busy reading, listen to music , see friends, family and always be positive. Covid is slowing down and your cancer center should have antibodies shots to keep you safer , along with vaccinations understand that you are immune compromised BUT never live in fear, ever.
Be strong, never give up, never quit, keep fighting and it does get better if you are determined. Keep a very optimistic attitude, have faith and hope. You will have good and bad days, but fight for more good days. Good luck. Take care and keep in touch.

posted 5 months ago
Already a Member? Log in